Affordable Access

A case of heparin-induced thrombocytopenia with repeated episodes of acute lower extremity arterial thromboembolism during a short time.

Authors
Type
Published Article
Journal
Annals of thoracic and cardiovascular surgery : official journal of the Association of Thoracic and Cardiovascular Surgeons of Asia
Publication Date
Volume
13
Issue
5
Pages
365–367
Identifiers
PMID: 17954999
Source
Medline
License
Unknown

Abstract

The patient was a 55-year-old female. On the diagnosis of the right acoustic tumor, a subtotal extirpation was performed. Heparinized solution was administered, and on postoperative day 7, an occlusion of the left common femoral artery was confirmed. A continuous administration of heparin was initiated after a thrombectomy. On the following day, the platelet count decreased. Following confirmation of the recurrence of thromboembolism, we again performed a thrombectomy. Considering the possibility of heparin-induced thrombocytopenia (HIT), we terminated the administration of heparin, and treatment with danaparoid and argatroban was initiated. Two days later, she redeveloped thromboembolism. After the administration of danaparoid was terminated, the platelet count improved.

Statistics

Seen <100 times